Been prescribed Celexa but Doc is considering that I might have bipolar 2, not unipolar depression. I'm concerned about 'switching' - if it were to happen how long would it take to see effects from taking the first tablet?
I am not sure I understood the meaning of switching. If you mean to relieve depression then it would eventually. But celexa/cipram is not a strong SSRI so it might take a few weeks not many.
If you mean on the contrary switching to mania then if you are BP2 then for some it does and for some it doesn't especially if they add a mood stabilizer or an atypical antipsychotic like the strong zyprexa say. For me for instance it took 6 months to be manic.
A rule of thumb for bipolars is to avoid antidepressants in general whether SSRI, SSRE, etc... even st John wort When I am low I take vitamin B complex. Perhaps week in your case but it sure helps.
Your 1st sentence is vague to me. You say Been prescribed Celexa but Doc is considering that I might have bipolar 2, is the same doc who has prescribed celexa the one to have concluded BP2 or for instance you were prescribed celexa by a GP then your pdoc told you to stop it as you may have BP2.
Incidentally all pharm companies marketing antidepressants say they don't drive people manic yet they do. There was this SSRE called stablon/coaxil by the French company servier announcing it doesn't give mania as it is a selective seretonin reuptake enhancer so it shouldn't yet it did to me after a year.
If you are truly bipolar ANY SSRI (including tricyclics) is extremely unwise and would drive you toward the manic side, it can happen as fast as a few days. If you are concerned about bipolar disorder I recommend that you see a competent psychiatrist to manage your meds. You probably need a mood stabilizer, not an antidepressant, but this may be well beyond the expertise of your GP.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.